Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 107, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 19, 2022, 9:35 PM MST for Santa Cruz County, Arizona. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 9:35 PM MST (04:35 UTC)
- Expired
- Aug 19, 2022, 11:25 PM MST
- In force
- 110 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WGUS55 KTWC 200435
FFWTWC
AZC023-200745-
/O.NEW.KTWC.FF.W.0107.220820T0435Z-220820T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
935 PM MST Fri Aug 19 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Santa Cruz County in southeastern Arizona...
* Until 1245 AM MST.
* At 935 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by showers and thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nogales Wash and portions of Nogales.
This includes the following Flash Flood Prone Locations...
Nogales Wash at Doe St Bridge and Nogales Port of Entry Deconcini
Crossing.
This includes the following highways...
Interstate 19 between mile markers 1 and 3.
Route 82 between mile markers 1 and 3.
This includes the following streams and drainages...
Nogales Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3133 11097 3137 11094 3139 11093 3136 11088
3133 11091
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
WJM1 follow-up statement
309
WGUS75 KTWC 200625
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1125 PM MST Fri Aug 19 2022
AZC023-200635-
/O.CAN.KTWC.FF.W.0107.000000T0000Z-220820T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
1125 PM MST Fri Aug 19 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL SANTA CRUZ
COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM MST Saturday for a
portion of Southeast Arizona.
LAT...LON 3133 11097 3137 11094 3139 11093 3136 11088
3133 11091
$$
WJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:00 PM MST, 7 hours 35 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM MST, 7 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
200 PM MST Fri Aug 19 2022
.SYNOPSIS...Shower and thunderstorm chances will continue into
next week with an uptick in activity today through the weekend.
The main threats will be strong gusty winds and heavy rainfall
especially today through Saturday, with rainfall amounts peaking
later today into Saturday. Otherwise, temperatures will be 5-10
degrees below normal into early next week.
&&
.DISCUSSION...Scattered showers and thunderstorms, mainly focused
across Pinal, central and eastern Pima counties so far today, will
continue to impact much of SE AZ through Saturday. Several flash
flood/flood related advisories and warnings have already been issued
with more expected as a Flood Watch remains in effect until Saturday
evening. Deep moisture associated with a low pressure system that
had tropical origin can be attributed to this extended period of
rainfall and flash flood/flood threat. This weather scenario can be
considered rather rare as this low pressure system appeared to
maintain some form of a low level circulation as it tracked westward
over the landmass of northern Mexico this week. The circulation will
remain over the northern Gulf of California through tonight where
sea surface temperatures have been running around 85 to near 90
degrees. It will be interesting to see how this very warm water will
influence the strength of the system through early Saturday. At any
rate, no big changes to the current forecast in terms of the flood
threat through Saturday evening. There will likely be some lingering
showers and thunderstorms through the early morning hours on Sunday.
That said, the Flood Watch might be extended in time to highlight
the continued threat during the Saturday overnight/early Sunday
morning hours. For now, will wait and see how things evolve tonight
and Saturday before extending the watch. Otherwise, models
eventually eject this low NE across far SE AZ on Sunday as it gets
picked up by another low tracking through the Great Basin. In the
wake of this low, there will be a noticeable decrease in rain
chances by Sunday evening into Monday. However, this decrease in
shower and thunderstorm activity might be brief as ensembles
suggested another uptick as early as Tuesday but more so Wednesday.
Daytime temperatures will warm back to near seasonable readings
after this weekend.
&&
.AVIATION...Valid through 21/00Z.
Periods of rain showers and a few thunderstorms will impact the
terminals through the forecast period. Some of the heavier showers
and thunderstorms will reduced visibilities in downpours with CIGS
below 5kt AGL and/or wind gusts of 40+ kts. Otherwise, winds
following diurnal trends at speeds of 10kts or less can be expected.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Monsoonal thunderstorm activity will remain elevated
through the weekend with rounds of showers and thunderstorms
expected each day. Primary threats include strong winds, lightning,
and flash flooding. Outside of thunderstorm activity, wind trends
will remain light and follow typical diurnal trends.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday evening for AZZ501>515.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Local storm report, Aug 19, 4:26 PM MST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
426 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD 3 NW MARANA 32.45N 111.21W
08/19/2022 PIMA AZ PUBLIC
ALL MARANA PARKS & RECREATION FIELDS ARE
CLOSED DUE TO THE RAINS/FLOODING.
&&
GRGLocal storm report, Aug 19, 4:38 PM MST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
438 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FLASH FLOOD 4 NW MARANA 32.46N 111.22W
08/19/2022 PIMA AZ COUNTY OFFICIAL
SANDARIO N OF EAGLES WING AND N OR SNYDER
HILL RD CLOSED DUE TO FLOODING.
&&
GRGLocal storm report, Aug 19, 4:43 PM MST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
443 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLASH FLOOD 10 WSW TUCSON 32.14N 111.05W
08/19/2022 PIMA AZ PUBLIC
CAMINO VERDE S OF DREXEL TO N OF VALENCIA RD
CLOSED DUE TO FLOODING.
&&
GRGLocal storm report, Aug 19, 4:45 PM MST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
445 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 4 SSW ORO VALLEY 32.37N 111.00W
08/19/2022 PIMA AZ PUBLIC
OVERTON RD E OF LA CHOLLA BLVD TO W OF VERCH
WAY CLOSED DUE TO FLOODING.
&&
GRGLocal storm report, Aug 19, 4:47 PM MST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
447 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD 11 NE THREE POINTS 32.16N 111.12W
08/19/2022 PIMA AZ PUBLIC
OLD AJO HWY NE OF AJO HWY CLOSED DUE TO
FLOODING.
&&
GRGLocal storm report, Aug 19, 6:28 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
628 PM MST FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN 6 ESE TUCSON 32.16N 110.79W
08/19/2022 E0.56 INCH PIMA AZ PUBLIC
0.56 INCHES OF RAIN IN 27 MINUTES.
&&
GRGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:43 PM MST | Areal Flood Advisory | TWC | Pima | 99 min |
| Aug 19, 5:46 PM MST | Areal Flood Advisory | TWC | Pima | 4 hr |
| Aug 19, 6:58 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 5 hr |
| Aug 19, 8:12 PM MST | Areal Flood Advisory | TWC | Pima | 59 hr |
| Aug 19, 11:01 PM MST | Special Weather Statement | TWC | 59 min | |
| Aug 20, 2:35 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 20, 4:51 AM MST | Areal Flood Advisory | TWC | Pinal | 114 min |
| Aug 20, 5:27 AM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Aug 20, 6:41 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 20, 7:41 AM MST | Flash Flood Warning | TWC | Pima | 11 hr |
| Aug 20, 7:53 AM MST | Areal Flood Advisory | TWC | Pinal | 4 hr |
| Aug 20, 8:18 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 20, 8:33 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 20, 8:45 AM MST | Flash Flood Warning | TWC | Pima | 8 hr |
| Aug 20, 8:49 AM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Aug 20, 8:53 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 4 hr |
| Aug 20, 11:17 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 20, 1:31 PM MST | Flash Flood Warning | TWC | Pima | 58 min |
| Aug 20, 1:43 PM MST | Flash Flood Warning | TWC | Pima | 50 min |
| Aug 20, 1:47 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 20, 3:17 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 20, 3:45 PM MST | Special Weather Statement | TWC | 45 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.